I've been on it for 2 1/2 years and have not bled once. I've heard many horror stories that when you stop taking it, you can bleed for a long time after. One of my friends had her period for 3 months straight afterwards. What's the odds of that happening? Do you bleed for a long time after usually? Can weight gain or weight loss happen? What else might I expect when I stop? I'm currently single, thank god, so if I have to deal with long bleeding I will.. I just want to know the odds and what to possibly expect. I've only been able to find what to expect when you start, which obviously I know already. Any help would be appreciated, even if it is a horror story. I'd rather deal with it now than deal with it years down the road with it maybe being worse due to how long I've been on it.
I was on it for 17yrs, with a couple of breaks.
It took about 3 months to get my periods back, & then the bleeding was erratic, prolonged & got heavier & heavier. I ended up having a D&C (scraping away the lining of the womb), but this only relieved things for a few months, & they had to repeat it. I went back on Depo at that point, as my moods were all over, & the heavy & prolonged bleeding recurred.
I've now been off Depo a couple of years, by taking a herbal supplement called Agnus Castus each day. It regulates the hormones. Worth speaking to a health store if you find yourself having problems like I did.
However, it is also worth saying that many people manage to come off Depo with few symptoms, & just find that periods can take a few months to come back, depending on how long you've been on Depo.
Everyone's body is different, and therefore symptoms are subjective.
Hope that helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Apr 2011 • 14 answers
Posted 31 Oct 2014 • 2 answers
Posted 17 Nov 2014 • 1 answer
Posted 15 May 2015 • 1 answer
Posted 30 Nov 2015 • 1 answer